A 25-year-old male asked:
Disclaimer

does using a lot of topical steroid cream on my skin increase risk of skin cancer since i'm in the sun a lot?

1 doctor answer
Dr. Eric Chevlen
46 years experience Medical Oncology
No: The sun exposure itself increases the risk of skin cancer. Topical steroids neither increase nor decrease that risk.
Answered on Nov 1, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 46-year-old member asked:
Dr. Howard Feinberg
36 years experience Rheumatology
Maybe: If your skin turned white or lightened in color this will usually go away. If small blood vessels are visible or if you are using the cream on your f ... Read More
2
2 thanks
A 76-year-old female asked:
Dr. Tim Conrad
33 years experience Ophthalmology
Protect skin: And take vitamin d3. The d3 is the activated vitamin that does not require sun exposure to work.
A 48-year-old member asked:
Dr. John Ebner
17 years experience Dermatology
Sometimes: Steroid atrophy caused by topical steroid use is sometimes temporary and self corrects, but sometimes it does not. Only time will tell.
3
3 thanks
A 48-year-old member asked:
Dr. Mike Bowman
18 years experience ENT and Head and Neck Surgery
Sunblock blocks sun: Sun damage causes damage to the skin which leads to skin cancer. Sun block and sun proof clothing prevent the damaging portion of light from damaging ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month